Advertisement

Computational Optimization and Applications

, Volume 51, Issue 2, pp 931–939 | Cite as

A note on the approximation of elliptic control problems with bang-bang controls

  • Klaus Deckelnick
  • Michael Hinze
Article

Abstract

In the present work we use the variational approach in order to discretize elliptic optimal control problems with bang-bang controls. We prove error estimates for the resulting scheme and present a numerical example which supports our analytical findings.

Keywords

Elliptic optimal control problem Control constraints Bang-bang controls Error estimates 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arnautu, V., Langmach, H., Sprekels, J., Tiba, D.: On the approximation and the optimization of plates. Numer. Funct. Anal. Optim. 21, 337–354 (2000) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Ciarlet, P.G.: The Finite Element Method for Elliptic Problems. North-Holland, Amsterdam (1978) MATHGoogle Scholar
  3. 3.
    Felgenhauer, U.: On stability of bang-bang type controls. SIAM J. Control Optim. 41, 2003 (1843–1867) MathSciNetGoogle Scholar
  4. 4.
    Hinze, M.: A variational discretization concept in control constrained optimization: the linear-quadratic case. Comput. Optim. Appl. 30, 45–61 (2005) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Hinze, M., Pinnau, R., Ulbrich, M., Ulbrich, S.: Optimization with PDE Constraints, Mathematical Modelling: Theory and Applications, vol. 23. Springer, Berlin (2009) MATHCrossRefGoogle Scholar
  6. 6.
    Maurer, H., Mittelmann, H.D.: Optimization techniques for solving elliptic control problems with control and state constraints. Part 1: Boundary control. Comput. Optim. Appl. 16, 29–55 (2000) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Maurer, H., Mittelmann, H.D.: Optimization techniques for solving elliptic control problems with control and state constraints. Part 2: Distributed control. Comput. Optim. Appl. 18, 141–160 (2001) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Tröltzsch, F.: Optimale Steuerung mit partiellen Differentialgleichungen. Vieweg, Wiesbaden (2005) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Institut für Analysis und NumerikOtto-von-Guericke-Universität MagdeburgMagdeburgGermany
  2. 2.Schwerpunkt Optimierung und ApproximationUniversität HamburgHamburgGermany

Personalised recommendations